Ask a doctor

Radiesse Swelling After 21 Days in the Right Cheek?

i was injected in my cheeks with radiesses after 1 days the right one swelled and u can feel hard tissues inside my right cheeks told my me that it's lumps caused by Radiesse went to my dermatologist he gave me an antibiotic (augmentin) and reparil then when it started to hurt me after 3 days anf felt some Numbness checked with another one who suggested an anti-inflamatory medicine (voltaraine) i took by myself an anti hystaminic medicine (calritine) read that i have to take steriod do i have to

Doctor Answers (3)

Radiesse lumps

+1

You need to be examined by an expert filler to determine what is the problem.  was it an overcorrection of too much Radiesse, or was it placed too deeply, or too superficially, or are you having an immune or allergic reaction (the latter two would be very rare). If the cheek is very firm and enlarge, was the salivary duct compromised and the salivary gland (parotid) enlarging from back-up pressure? This is rare and shouldn't create lumps.

Web reference: http://www.thenyac.com/radiesse/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Hard swellings and pain after Radiesse injections

+1

Occasionally there can be sudden swelling after Radiesse approximately 2 weeks after injections, but that is usuallly not hard, not painful and is usually in the hands.  That can be treated with prednisone and usually resolves without sequellae.

The immediate hard swelling followed by pain makes me wonder if this was a hematoma.  The other possibility was that it was an infection.  If you are certain there is no infection, you might try some gentle warm soaks to the area to see if it will resolve.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Radiesse Should Not Cause Lumps

+1

When properly injected, Radiesse is a soft, malleable gel that should not cause lumps or pain. Radiesse is comprised of calcium-based microspheres suspended in a water-based gel. The gel carrier causes immediate correction and is gradually absorbed. The unique viscosity and elasticity of Radiesse allow it to be molded to minimize irregularities in contour. Your symptoms started too soon to be likely to have been caused by an allergic reaction. Please call your physician again for re-evaluation or seek a second opinion.

 

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/radiesse/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.